Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

A minimum theorem for cyclic load in excess of shakedown, with application to the evaluation of a ratchet limit

Ponter, A.R.S. and Chen, H. (2001) A minimum theorem for cyclic load in excess of shakedown, with application to the evaluation of a ratchet limit. European Journal of Mechanics - A/Solids, 20 (4). pp. 539-553. ISSN 0997-7538

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

Although the shakedown theorems for perfect plasticity have been known since Koiter's 1960 review paper, extensions of the theory to situations where ratchetting or reverse plasticity occurs in excess of shakedown have not appeared in the literature. In this paper a generalisation of the upper bound theorem is derived which reduces to the upper bound shakedown theorem in the limiting case when the load point approaches the shakedown boundary. The new theory is used to develop a method for identifying the ratchet limit for a class of loading histories through the sequential minimisation of two functionals. A programming method, based on the Elastic Compensation method for shakedown is then derived and convergence proven. Numerical examples of the application of the method to practical problems are discussed by us in an accompanying paper.

Item type: Article
ID code: 7470
Keywords: cyclic loading, shakedown, ratchetting, reverse plasticity, Mechanical engineering and machinery
Subjects: Technology > Mechanical engineering and machinery
Department: Faculty of Engineering > Mechanical and Aerospace Engineering
Related URLs:
    Depositing user: Strathprints Administrator
    Date Deposited: 15 Apr 2009 13:06
    Last modified: 12 Mar 2012 10:47
    URI: http://strathprints.strath.ac.uk/id/eprint/7470

    Actions (login required)

    View Item